MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS 3D; MAMMOGRAPHY SYSTEM

HOLOGIC, INC SELENIA DIMENSIONS 3D; MAMMOGRAPHY SYSTEM
Model Number DIMENSIONS 3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on may 9, during a biopsy procedure, the c-arm rotated on its own.A field engineer examined the equipment and found that the rotation switch at the rear of the gantry was sticking, causing uncommanded motion.The field engineer replaced the rotation handle on the bottom of the c arm.The system is functioning properly and meets all manufacturer specifications.No injury was reported.
 
Additional Manufacturer Narrative
It was reported that on (b)(6) 2024, there was uncommanded c-arm motion on a selenia dimensions after the needle was removed during a biopsy procedure.It is reported that the c-arm suddenly rotated on its own toward 180°.A field engineer (fe) examined the equipment and found that the rotation switch at the rear of the gantry was sticking, causing uncommanded motion.The fe manually adjusted the rotary switch to resolve the issue.There were no patient or user injuries reported.A review of this device history showed that the issue did not return after the rotary switch was adjusted.The rotary switch was not replaced; therefore, no parts were returned for further investigation.The rotary switch was 258 days old at the time of adjustment.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to an issue with the rotary switch.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the rotary switch failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the rotary switch.The complaint review identified the rotary switch was original to the system therefore, the dhr was reviewed.There were no discrepancies that were related to the rotary switch.System product code: sdm-sys-6000-3d, serial number: (b)(6), system manufacture date: june 30th, 2023, system installation date: (b)(6) 2023, unique device identified (udi): (b)(4).

Brand Name
SELENIA DIMENSIONS 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose, MA 20102
MDR Report Key19405193
Report Number1220984-2024-00048
Device Sequence Number15216258
Product Code OTE
UDI-Device Identifier15420045510760
UDI-Public(01)15420045510760(11)230630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIMENSIONS 3D
Device Catalogue NumberSDM-SYS-6000-3D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown